Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 232, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2013, 11:45 PM CDT for 5 counties in Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 11:45 PM CDT (04:45 UTC)
- Expired
- Jul 24, 2013, 12:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Muskogee County, OK, Okmulgee County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 11:45 PM CDT | TSTM WND DMG | Sapulpa, OK | LARGE TREE LIMBS DOWN. |
| Jul 24, 12:04 AM CDT | TSTM WND GST 66 | 4 W Hectorville, OK | MEASURED THUNDERSTORM WIND OF 66 MPH AT THE HECTORVILLE MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3646 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS54 KTSA 240445
SVRTSA
OKC037-101-111-117-143-240515-
/O.NEW.KTSA.SV.W.0232.130724T0445Z-130724T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
CREEK COUNTY IN NORTHEAST OKLAHOMA...
NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA...
SOUTHWESTERN TULSA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1215 AM CDT
* AT 1140 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TULSA TO MARAMEC...MOVING SOUTHEAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TULSA...SAPULPA...GLENPOOL...BIXBY...OILTON...KIEFER...DRUMRIGHT...
KELLYVILLE...MOUNDS...SHAMROCK...BALD HILL...DEPEW...BRISTOW...
BOYNTON...SLICK...BEGGS AND PRESTON.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 181 AND 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9681 3603 9592 3590 9582 3586 9582
3586 9578 3556 9554 3555 9559 3575 9655
3592 9663 3615 9663 3615 9674
TIME...MOT...LOC 0445Z 326DEG 49KT 3598 9596 3619 9664
$$1 follow-up statement
538
WWUS54 KTSA 240459
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT TUE JUL 23 2013
OKC037-101-111-117-143-240515-
/O.CON.KTSA.SV.W.0232.000000T0000Z-130724T0515Z/
CREEK OK-MUSKOGEE OK-OKMULGEE OK-PAWNEE OK-TULSA OK-
1159 PM CDT TUE JUL 23 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN TULSA...PAWNEE...NORTHERN OKMULGEE...NORTHWESTERN
MUSKOGEE AND CREEK COUNTIES...
AT 1157 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HECTORVILLE TO SILVER CITY...MOVING SOUTHEAST AT 55
MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHAMROCK...BALD HILL...DEPEW...BRISTOW...BOYNTON...SLICK...BEGGS...
PRESTON AND ERAM.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 181 AND 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9681 3603 9592 3590 9582 3586 9582
3586 9578 3556 9554 3555 9559 3575 9655
3592 9663 3615 9663 3615 9674
TIME...MOT...LOC 0500Z 326DEG 49KT 3581 9582 3602 9650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:19 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 23, 9:19 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 919 PM CDT TUE JUL 23 2013 .DISCUSSION... EVOLVING COMPLEX OF STORMS ACROSS KANSAS IS BEGINNING TO ACCELERATE SOUTH SOUTHEAST. AT THE SAME TIME...STORMS OVER ARKANSAS CONTINUE TO BECOME MORE WIDESPREAD WITH CONTINUED DEVELOMENT ON THE WESTERN END INTO EASTERN OKLAHOMA. IT APPEARS THESE TWO AREAS ARE TRYING TO MERGE AND THE RESULT LOOKS TO BE A LARGE MCS THAT WILL AFFECT MUCH OF THE FORECAST AREA OVERNIGHT. SEVERE STORMS WILL REMAIN LIKELY WITH INITIALLY LARGE HAIL AND DAMAGING WINDS TRANSITIONING TO MAINLY A DAMAGING WIND THREAT. LOCALLY HEAVY RAINFALL AMOUNTS MAY ALSO RESULT IN SOME LOCALIZED FLOODING. HAVE RAISED POPS AND LOWERED TEMPERATURES OVERNIGHT BASED ON THE ABOVE SCENARIO. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....05 PLATE
Hazardous weather outlook, Jul 23, 10:45 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT TUE JUL 23 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1045 PM CDT TUE JUL 23 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LARGE AND DAMAGING THUNDERSTORM COMPLEX WILL SWEEP ACROSS MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. THESE STORMS
WILL LIKELY BE SEVERE WITH WIDESPREAD DAMAGING WINDS...SOME
SIGNIFICANT...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. IN ADDITION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL
OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF THE MAIN CONVECTIVE LINE.
VERY HEAVY RAINFALL AND LOCALLY DAMAGING WINDS WILL BE LIKELY
IN THE STRONGER STORMS WITH THE THREAT FOR FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS ARE LIKELY TO BE ONGOING WEDNESDAY...AND MAY PERSIST
THROUGH MUCH OF THE MORNING HOURS. THE SEVERE WEATHER POTENTIAL
WILL BE LIMITED DURING THIS TIMEFRAME. STORMS MAY ALSO DEVELOP
LATER IN THE DAY ALONG THE RESIDUAL OUTFLOW BOUNDARY. WHILE
TEMPERATURES WILL BE SLIGHTLY COOLER... HIGH HUMIDITY LEVELS WILL
MAINTAIN HEAT INDEX VALUES AROUND 100 DEGREES FOR MUCH OF THE
AREA.
ANOTHER STRONG THUNDERSTORM COMPLEX IS LIKELY TO MOVE INTO
THE REGION LATE THURSDAY THROUGH FRIDAY. SEVERE WEATHER
AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THIS
STORM COMPLEX. COOLER TEMPERATURES AND ISOLATED THUNDERSTORMS
ARE IN THE FORECAST FOR MUCH OF THE WEEKEND INTO EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jul 23, 10:27 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND GST 3 NE ROGERS 36.36N 94.08W
07/23/2013 M59 MPH BENTON AR AWOS
MEASURED WIND GUST OF 59 MPH AT THE ROGERS MUNICIPAL
AIRPORT.
&&
JDSLocal storm report, Jul 23, 10:59 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1059 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
07/23/2013 M58 MPH OSAGE OK MESONET
MEASURED GUST OF 58 MPH AT THE BURBANK MESONET.
&&
JDSLocal storm report, Jul 23, 11:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1100 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 8 ESE FORAKER 36.83N 96.43W
07/23/2013 M66 MPH OSAGE OK MESONET
MEASURED WIND GUST OF 66 MPH AT THE FORAKER MESONET.
&&
JDSLocal storm report, Jul 23, 11:03 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
07/23/2013 M73 MPH OSAGE OK MESONET
MEASURED WIND GUST OF 73 MPH AT THE BURBANK MESONET.
&&
JDSLocal storm report, Jul 23, 11:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 2 S WYNONA 36.52N 96.33W
07/23/2013 M66 MPH OSAGE OK MESONET
MEASURED WIND GUST OF 66 MPH AT WYNONA MESONET.
&&
JDSLocal storm report, Jul 23, 11:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST 3 SSE SPERRY 36.26N 95.97W
07/23/2013 E60 MPH TULSA OK TRAINED SPOTTER
THUNDERSTORM WINDS ESTIMATED TO 60 MPH. 3 INCH DIAMETER
TREE LIMBS DOWNED.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:00 PM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Jul 23, 7:21 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Jul 23, 9:06 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Jul 23, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 37 min |
| Jul 23, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 34 min |
| Jul 23, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 48 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Ottawa, Washington | 62 min |
| Jul 23, 10:47 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Nowata and 5 more | 58 min |
| Jul 23, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 56 min |
| Jul 23, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 43 min |
| Jul 23, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Osage, Rogers and 2 more | 34 min |
| Jul 23, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Rogers and 1 more | 58 min |
| Jul 23, 11:51 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Osage, Rogers, Tulsa, Wagoner | 54 min |
| Jul 24, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Creek, McIntosh, Mayes, Muskogee and 4 more | 52 min |
| Jul 24, 12:15 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Ottawa | 105 min |
| Jul 24, 12:19 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Sequoyah, Wagoner | 26 min |
| Jul 24, 12:27 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 6 hr |
| Jul 24, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 6 more | 67 min |
| Jul 24, 12:46 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 44 min |
| Jul 24, 12:46 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 44 min |
| Jul 24, 12:49 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, LeFlore, Mayes and 3 more | 6 hr |
| Jul 24, 1:01 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 6 hr |
| Jul 24, 1:06 AM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 24 min |
| Jul 24, 1:31 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 59 min |
| Jul 24, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 56 min |
| Jul 24, 1:46 AM CDT | Special Weather Statement | TSA | McIntosh, Okfuskee, Okmulgee | 44 min |
| Jul 24, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jul 24, 6:54 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more | 6 hr |
| Jul 24, 3:30 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 52 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.